I agree about
the potassium.. I never had any problem with it before but on my last course of pred I ended up having to get a prescript
ion for potassium supplements because it was WAY too low and even eating potassium rich foods wasn't helping. I was kind of freaked out. When I stopped the prednisone it went back to normal though. My sodium was also out of whack and I think that had a large part in the weight gain, so try to avoid eating too much sodium! I got to the point where I was reading the labels on everything before eating it- you'd be surprised how much sodium some things have!!
The weight came off gradually just from stopping the pred but I also tried avoiding sodium even after stopping and just watched my calories. It took maybe a few months to get back to where I was but it will come off.
Also, I think I usually started flaring at 10 or 5mg, but sometimes I'd be fine until about
a month after stopping it all together and then the symptoms would return. This doesn't happen to everyone though so you could be in the clear, just try not to worry and hope you stay in remission! :)
Female, 23, Ulcerative colitis (pancolitis) since 1999; GERD; gastritis; osteopenia in femur head & lumbar spine from long term prednisone use...
Lexapro 10mg, Sulfasalizine 3000mg/day